Tornadoes · United States · Texas · 2011

EF0 tornado, Bluff Dale to Paluxy, Texas, April 25, 2011

From Bluff Dale to Paluxy, this EF0 tornado ran 2.5 miles across Hood and Erath counties on April 25, 2011, touching down at 1:55 PM CDT and reaching 150 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 25, 2011
Touchdown
1:55 PM CDT (18:55 UTC)
Lifted
1:59 PM CDT (18:59 UTC)
On the ground
4 minutes
Path length
2.5 miles (4.0 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
Counties
Hood and Erath counties
Touchdown point
32.334, -97.999
Lift-off point
32.332, -97.957
Record number
1104251255-01

The damage survey

6 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Numerous severe thunderstorms developed along a dryline as an upper level disturbance approached north Texas. The atmosphere was very unstable and perfectly primed for supercell thunderstorms. The severe weather primarily affected areas south and east of an Erath to Cooke County line due to the positions of the dryline and a southward moving cold front. Hail up to the size of tennis balls and downburst winds up to 80-90 mph occurred across portions of the region. There was also 11 EF-0 tornadoes confirmed during the afternoon and evening hours of the 25th.

A NWS Storm Survey determined an EF-0 tornado began approximately 2 miles southeast of Bluff Dale in Erath County and continued to the east into Hood County. This tornado had a path length of approximately 2.5 miles and an estimated width of 150 yards. Mostly tree damage occurred with this tornado and winds were estimated at 85 mph.

A NWS Storm Survey determined an EF-0 tornado began approximately 2 miles southeast of Bluff Dale in Erath County and continued to the east into Hood County. This tornado had a path length of approximately 2.5 miles and an estimated width of 150 yards. Mostly tree damage occurred with this tornado and winds were estimated at 85 mph.

A NWS Storm Survey determined an EF-0 tornado began approximately 4.5 miles southwest of Tolar. This tornado had a path length of approximately 0.5 miles and an estimated width of 25 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75-80 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 16:01 UTC and running to 23:00 UTC.

Issued (UTC)ExpiredProductOffice
01:43 UTC02:19 UTCSevere Thunderstorm WarningFWD
03:22 UTC04:00 UTCSevere Thunderstorm WarningFWD
03:57 UTC05:00 UTCSevere Thunderstorm WarningFWD
04:43 UTC10:00 UTCSevere Thunderstorm WatchFWD
05:09 UTC06:00 UTCSevere Thunderstorm WarningFWD
16:00 UTC09:46 UTCFire Weather WatchFWD
16:01 UTC23:00 UTCTornado WatchFWD
18:19 UTC19:15 UTCSevere Thunderstorm WarningFWD
18:56 UTC19:45 UTCTornado WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 16:29 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 25, 12:52 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 25, 12:52 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 PM CDT MON APR 25 2011

.AVIATION...
STORMS APPEAR TO BE IN A WEAKENING PERIOD EARLY THIS AFTERNOON BUT
THEY SHOULD PICK BACK UP AS COLD FRONT AND DRY LINE APPROACHES
FROM THE NW AND WEST. FEEL CONFIDENT ABOUT STORMS GOING UP IN VERY
UNSTABLE ENVIRONMENT BUT TIMING WILL BE DIFFICULT DO TO LATE
MORNINGS LINGERING/DEVELOPING CONVECTION. DRY LINE SHOULD SHIFT
WINDS WEST 22-24Z TIME FRAME AND THEN COLD FRONT BRINGS NW FLOW BY
06Z. STORMS SHOULD TAPER OFF AFTER DRY LINE PASSES.

80

&&

.UPDATE...
I AM RAISING THE POPS FOR THE METROPLEX EASTWARD TODAY AND THIS
EVENING...UPDATE OUT SHORTLY. 84

&&

.PREV DISCUSSION... /ISSUED 424 AM CDT MON APR 25 2011/
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL END FROM WEST TO
EAST THIS MORNING AS ENERGY FROM A SHORT WAVE TROUGH TRANSLATES
ACROSS THE REGION. ISOLATED HAIL AND DOWBURST WINDS WILL BE THE
PRIMARY HAZARDS THIS MORNING. EXPECT A DRY LINE TO MOVE INTO THE
WESTERN COUNTIES OF NORTH TEXAS THIS AFTERNOON WITH MUCH DRIER AND
BREEZY CONDITIONS BEHIND IT. WE DO EXPECT ELEVATED GRASS FIRE
DANGER GENERALLY WEST OF A BOWIE TO HAMILTON LINE. HOWEVER...
GENEROUS RAINFALL IN MANY NORTH TEXAS COUNTIES AND MARGINAL WIND
SPEEDS WILL KEEP FIRE WEATHER CONDITIONS FROM BECOMING CRITICAL
THIS AFTERNOON. WIND SPEEDS EAST OF THE DRY LINE WILL BE A BIT
STRONGER...BUT AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE 35
PERCENT. EXPECT THUNDERSTORMS TO INITIATE ON THE DRY LINE THIS
AFTERNOON AS ANOTHER SHORT WAVE APPROACHES FROM THE WEST. STORMS
THIS AFTERNOON SHOULD FORM A BIT FURTHER EAST AND AFFECT LOCATIONS
GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN WITH HAIL..DAMAGING
WIND...AND ISOLATED TORNADOES. THE STORMS WILL END FROM WEST TO
EAST TONIGHT AS THE DRY LINE AND A COLD FRONT MOVE ACROSS THE
REGION. THE COLD FRONT MAY HANG UP IN THE SOUTHEAST ZONES TUESDAY
AND BE A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...BUT IT
APPEARS THAT THE BEST CHANCES WILL BE SOUTHEAST OF THE REGION. A
SECONDARY COLD FRONT WILL MOVE ACROSS THE RED RIVER TUESDAY NIGHT
WHILE ANOTHER TROUGH MOVES QUICKLY ACROSS THE REGION. MOISTURE SHOULD BE
A BIT LIMITED WITH THIS SYSTEM...BUT A FEW STORMS WILL BE POSSIBLE
IN THE NORTH. THERE MAY BE AN ELEVATED FIRE WEATHER THREAT
WEDNESDAY AFTERNOON AS DRY NORTHWEST WINDS INCREASE BEHIND THE
COLD FRONT.

THE WEATHER PATTER LOOKS QUIET FOR THE LATTER HALF OF THE WEEK AS
UPPER LEVEL HIGH PRESSURE BUILDS IN FROM THE WEST. THE RIDGE AXIS
WILL SHIFT EAST OF THE REGION ON SATURDAY AS A TROUGH AND
ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. A FEW THUNDERSTORMS
MAY ACCOMPANY THE COLD FRONT SATURDAY AFTERNOON AND EVENING...ESPECIALLY
IN THE EAST WHERE MOISTURE SHOULD BE MORE ABUNDANT.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  86  56  85  57  76 /  60  40  10  20   5
WACO, TX              88  64  93  57  82 /  40  20  20  20   5
PARIS, TX             79  62  80  55  72 /  60  60  20  40  30
DENTON, TX            84  56  83  53  75 /  50  40  10  20   5
MCKINNEY, TX          82  56  84  55  75 /  60  50  10  30  10
DALLAS, TX            84  58  86  57  77 /  60  50  10  20   5
TERRELL, TX           85  62  84  55  77 /  60  60  20  30  10
CORSICANA, TX         86  70  88  57  80 /  60  50  20  20   5
TEMPLE, TX            89  66  95  58  85 /  30  20  20  20   5
MINERAL WELLS, TX     86  56  88  53  77 /  20  10  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

80/84
Hazardous weather outlook, Apr 25, 7:49 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
749 AM CDT MON APR 25 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
749 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS TODAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
A DRY LINE AND COLD FRONT THIS AFTERNOON. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ALONG THE I-35 CORRIDOR AND A MODERATE
RISK OF SEVERE THUNDERSTORMS TO THE EAST OF I-35. SEVERE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE
HAIL...DAMAGING WINDS...AND A FEW TORNADOES. AREAS THAT SAW
SOAKING RAINS OVER THE WEEKEND MAY EXPERIENCE NUISANCE PONDING OR
FLASH FLOODING IF SUSTAINED HEAVY RAIN OCCURS AGAIN TODAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN
COUNTIES OF NORTH TEXAS THIS AFTERNOON DUE TO DRY AND BREEZY
CONDITIONS. HOWEVER...RECENT RAINFALL SHOULD KEEP CONDITIONS FROM
REACHING CRITICAL LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM CHANCES CONTINUE ACROSS THE SOUTHEAST SECTION OF
NORTH TEXAS TUESDAY AND ACROSS THE NORTHERN AREAS TUESDAY NIGHT
AND WEDNESDAY MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING DOWNBURST WINDS.

ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON
ACROSS MOST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF INTERSTATE 35 THIS
AFTERNOON AND TONIGHT.

92

In the hours before

Special weather statement, Apr 25, 12:28 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CDT MON APR 25 2011

TXZ121>123-251800-
RAINS TX-VAN ZANDT TX-KAUFMAN TX-
1228 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN KAUFMAN COUNTY
  RAINS COUNTY
  NORTHWESTERN VAN ZANDT COUNTY

AT 1228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
TERRELL TO 3 MILES SOUTHEAST OF WILLS POINT...MOVING NORTHEAST AT 50
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE EAST TAWAKONI...
EDGEWOOD...EMORY...FRUITVALE...TERRELL...WILLS POINT AND LAKE
TAWAKONI STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT.

LAT...LON 3258 9581 3273 9650 3283 9636 3283 9630
      3285 9629 3285 9595 3288 9597 3290 9597
      3299 9593 3299 9567 3296 9565 3277 9563
TIME...MOT...LOC 1728Z 230DEG 43KT 3277 9631 3272 9592
Special weather statement, Apr 25, 12:56 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1256 PM CDT MON APR 25 2011

TXZ091-251830-
MONTAGUE TX-
1256 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 1257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF BOWIE...MOVING NORTHEAST AT 40
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...NOCONA...ST. JO...
FORESTBURG AND STONEBURG.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT.

LAT...LON 3397 9759 3392 9758 3391 9755 3393 9751
      3390 9747 3353 9748 3348 9787 3363 9798
      3398 9761 3398 9760
TIME...MOT...LOC 1757Z 239DEG 33KT 3360 9782

85/NH
Special weather statement, Apr 25, 1:13 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
113 PM CDT MON APR 25 2011

TXZ130-251845-
ERATH TX-
113 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  ERATH COUNTY

AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF STEPHENVILLE...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...STEPHENVILLE...
HUCKABAY AND MORGAN MILL.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT.

LAT...LON 3251 9807 3251 9806 3216 9791 3207 9842
      3233 9847 3249 9847
TIME...MOT...LOC 1813Z 262DEG 28KT 3223 9833

85/NH
Special weather statement, Apr 25, 1:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 PM CDT MON APR 25 2011

TXZ095-251900-
LAMAR TX-
132 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LAMAR COUNTY

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF PARIS...MOVING NORTHEAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM.

PENNY-SIZED HAIL AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
NORTHEASTERN TEXAS.

LAT...LON 3359 9541 3373 9554 3390 9531 3388 9529
      3366 9530
TIME...MOT...LOC 1833Z 232DEG 23KT 3372 9538
Special weather statement, Apr 25, 1:43 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT MON APR 25 2011

TXZ146-147-251915-
NAVARRO TX-FREESTONE TX-
143 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN FREESTONE COUNTY
  SOUTHEASTERN NAVARRO COUNTY

AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF FAIRFIELD...MOVING
NORTHEAST AT 60 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...FAIRFIELD...
NAVARRO...TEAGUE AND FAIRFIELD LAKE STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
NORTHEASTERN TEXAS.

LAT...LON 3172 9591 3159 9629 3198 9656 3216 9614
      3216 9611 3210 9611 3209 9606 3196 9605
      3195 9602 3193 9600 3188 9602 3188 9596
      3185 9599 3180 9598 3177 9589
TIME...MOT...LOC 1843Z 224DEG 51KT 3189 9629
Local storm report, Apr 25, 1:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
154 PM CDT MON APR 25 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             2 N MUENSTER            33.68N  97.38W
04/25/2011  E0.88 INCH       COOKE              TX   LAW ENFORCEMENT

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

6.9 hours before the tornado, 85 km from the path. April 25, 2011.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2645 joules per kilogram, CIN -4, lifted condensation level 564 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 346 square meters per square second, 0 to 6 km bulk shear 50 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2645 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
2786 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
36 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
6.1
Supercell composite
21.8
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

5.1 hours after it, 85 km from the path. April 26, 2011.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 77 joules per kilogram, CIN -195, lifted condensation level 2253 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 8 square meters per square second, 0 to 6 km bulk shear 68 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-195 J/kg
Surface CAPE
1736 J/kg
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
68 kt
0-1 km bulk shear
31 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2
0-3 km lapse rate
8.4 K/km

Open this sounding in Storm Lab

The surface observations

Granbury (GDJ), 20 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
16:55 UTC84.269.8180° 17 kt241003
17:15 UTC84.268180° 16 kt301002.7
17:35 UTC8668180° 19 kt261002.4
17:55 UTC87.868190° 17 kt231002
18:15 UTC8668170° 15 kt261001.4
18:35 UTC82.469.8170° 14 kt1000.7-RA
18:55 UTC80.669.8170° 11 kt1000-DZ
19:15 UTC78.869.8160° 8 kt1000TSRA
19:35 UTC7764.4150° 15 kt221000TS
19:55 UTC73.462.6130° 10 kt21999
20:15 UTC73.462.6110° 4 kt998VCTS
20:35 UTC73.462.6120° 6 kt998

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dallas/Ft Worth radar (KFWS), 69 km away, was scanning. The volume nearest the touchdown began at 18:55 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:59 UTCTORNADO 09 Ene StephenvilleErath, TX
19:07 UTCTORNADO4 Nnw Chalk MountainErath, TXLOCATED AT FM 205 AND FM 2481
19:30 UTCTORNADO6 Nw Glen RoseSomervell, TXTORNADO SIGHTED WEST OF COMANCHE PEAK POWER PLANT.
19:38 UTCHAIL 1.754 N Glen RoseSomervell, TX
19:50 UTCHAIL 15 Se GranburyHood, TXONE INCH HAIL IN PECAN PLANTATION.
20:10 UTCTORNADO8 Sw CleburneJohnson, TXNUMEROUS TREES UPROOTED IN CLEBURNE STATE PARK
20:12 UTCTORNADO8 Sw CleburneJohnson, TXTORNADO 1 MILE EAST OF CLEBURNE STATE PARK

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2011 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 25, 2011

45 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 259:05 AM CDTEF0Hempstead, AR7.6100
April 252:00 PM CDTEF0Hood, TX0.425
April 252:02 PM CDTEF0McCurtain, OK9.275
April 252:55 PM CDTEF1Polk, AR5.850$250,000
April 253:00 PM CDTEF0Somervell, TX0.850
April 253:10 PM CDTEF0Johnson, TX2.6400
April 253:15 PM CDTEF0Johnson, TX0.9150
April 253:32 PM CDTEF1Cherokee, TX8.675$500
April 254:23 PM CDTEF0Hill, TX0.730
April 254:23 PM CDTEF1Christian, KY1.5275$100,000
April 254:24 PM CDTEF1Garland, AR9.3300$600,000
April 254:35 PM CDTEF1Pike, AR11.6800$290,000
April 254:56 PM CDTEF2Garland, AR5.92009$3.0 million
April 255:00 PM CDTEF1Pike, AR4.3300$200,000
April 255:02 PM CDTEF2Garland, AR14.430010$5.0 million
April 255:18 PM CDTEF0McCurtain, OK2.550$5,000
April 255:20 PM CDTEF0Ellis, TX0.550$25,000
April 255:37 PM CDTEF0Sevier, AR7.470
April 255:47 PM CDTEF1Wayne, MO11.8200$25,000
April 255:58 PM CDTEF1Wayne, MO5.9500$70,000
April 256:07 PM CDTEF3Garland, AR16.8300120$23 million
April 256:21 PM CDTEF1Perry, AR6.0300$700,000
April 256:29 PM CDTEF1Pike, AR4.2250$100,000
April 256:30 PM CDTEF1Bollinger, MO2.870$200,000
April 256:48 PM CDTEF1Pulaski, AR1.6400$250,000
April 256:48 PM CDTEF2Pulaski, AR51.32,900416$53 million
April 256:53 PM CDTEF0Limestone, TX1.3100
April 256:59 PM CDTEF0Freestone, TX0.8100
April 257:06 PM CDTEF1Faulkner, AR1.150$100,000
April 257:25 PM CDTEF0Freestone, TX3.5500
April 257:35 PM CDTEF0Leon, TX0.9100
April 257:46 PM CDTEF2Pulaski, AR5.23504$125 million
April 257:53 PM CDTEF1Lonoke, AR21.9800$390,000
April 258:15 PM CDTEF1Prairie, AR6.2100$25,000
April 258:24 PM CDTEF1White, AR8.9100$1.0 million
April 259:15 PM CDTEF1Houston, TX0.230$50,000
April 259:37 PM CDTEF1Angelina, TX7.7250$400,000
April 259:45 PM CDTEF1Trinity, TX0.6100$30,000
April 2510:13 PM CDTEF0Angelina, TX0.725$2,000
April 2511:45 PM CDTEF1Weakley, TN to KY15.4225$150,000
April 2511:47 PM CDTEF0Henderson, TN17.0200$20,000
April 2512:30 AM CDTEF0Polk, TX0.120$1,000
April 2512:30 AM CDTEF0Calloway, KY0.8175$80,000
April 2512:37 AM CDTEF1Lyon, KY3.250$150,000
April 2512:40 AM CDTEF1Lyon, KY15.4100$200,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.